By Topic

New lower bounds on aperiodic crosscorrelation of binary codes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
V. I. Levenshtein ; Inst. of Appl. Math., Moscow, Russia

For the minimum aperiodic crosscorrelation θ(n,M) of binary codes of size M and length n over the alphabet {1,-1} there exists the celebrated Welch bound θ2(n,M)⩾(M-1)n2/2Mn-N-1 which was published in 1974 and remained in this form up to now. In the article this bound is strengthened for all M⩾4 and n⩾2. In particular, it is proved that θ2(n,M)⩾n-2n/√3M, M⩾3 and θ2(n,M)⩾n-[πn/√8M], M⩾5. In the asymptotic process when M tends to infinity as n→∞, these bounds are twice as large as the Welch bound and coincide with the corresponding asymptotic bound on the square of the minimum periodic crosscorrelation of binary codes. The main idea of the proof is a new sufficient condition for the mean value of a nonnegative definite matrix over the code to be greater than or equal to the average over the whole space. This allows one to take into account weights of cyclic shifts of code vectors and solve the problem of their optimal choice

Published in:

IEEE Transactions on Information Theory  (Volume:45 ,  Issue: 1 )